MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS

MICROTYPING SYSTEMS MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD; MTS GEL CARDS - BLOOD GROUPING REAGENTS
Catalog Number MTS081115
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: quality control testing was performed on the same day of testing and was acceptable (no further details provided).Images of patient testing were requested but not provided.The customer provided images of unused mts abd/abd monoclonal gel card lot 041423053-03 confirming the no liquid level observed above the b column of the cards.As part of the investigation, a batch record review of mts abd/abd monoclonal gel card lot 041423053-03, expiry 19mar2024, was performed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of this product lot indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record associated with this id-mts gel card lot was reviewed and no discrepancies were discovered.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.There were no product nonconformances related to this lot.The lot met all specifications, all in-process and product release criteria.Additionally, retains testing of mts abd/abd monoclonal card lot 041423053-03, was requested to verify reagent continues to function as expected.The investigation identified that the lot performed as intended.The card lot gave expected results when tested by manual method.No false positive reactions were seen.A total of 100 retention cards were visually inspected and no defects were found, specifically no liquid above the gel.No customer return cards were received by mts for further investigation.Product testing with retain cards performed as expected.Mts was unable to confirm the customer complaint.A query of the worldwide complaint databases was performed for the gel card sublot 041423053-03 through 28-nov-2023.There were no additional complaints against the falsepos call area other than the complaint under investigation.For thoroughness, a complaint review was also performed against the master bulk lot 041423053 through 28-nov-2023.No additional complaints were reported for falsepos.No trend was identified for either the sublot or master bulk lot.The potential assignable cause of the discordant positive anti-b well reaction of the abo forward testing for one patient and one donor is related to the lack of liquid level at the top of the gel card well.In mitigation of this complaint, the mts abd/abd monoclonal gel card instructions for use test procedure states: ¿visually inspect gel cards before use.Each microtube should have a clear liquid layer on top of opaque gel.Caution: do not use gel cards if the gel matrix is absent or the liquid level in the microtube is at or below the top of the gel matrix.Do not use gel cards that show signs of drying, discoloration, bubbles, crystals, or other artifacts.Do not use cards if foil seals appear damaged or opened.Note: refer to id-micro typing system¿ interpretation guide.¿ additionally, the limitations of the procedure section also states: ¿false positive results may occur if a card that shows signs of drying is used in testing.¿ there was no evidence of any systematic failure of ortho reagents to perform as intended.
 
Event or Problem Description
Cms 2573270 windchill ra604262 (report 1 of 2) on 13nov2023, a customer contacted the global technical solutions center (gtsc) to report false positive results for anti-b of the forward grouping test in mts abd/abd monoclonal gel card lot 041423053-03 (expiry 19mar2024) for one patient and one donor sample using manual gel technique.Complainant: (b)(6).Date of events: 13nov2023, reported same day.Reagent: mts abd monoclonal gel card lot 041423053-03 (expiry: 19mar2024) sample information: donor abo retype ¿ known a positive unit patient abo retype ¿ known a positive patient history sample ids not provided.The customer stated that on 13nov2023, one patient sample and one donor unit were tested for abo retype using abd/abd monoclonal gel card lot 041423053-03.Both the patient sample and the donor unit produced unexpected positive 3+ reactions in the b wells of their respective gel cards.The customer identified that the operator had not performed a visual inspection of the cards prior to use.Once discrepant results were obtained, the sleeve of cards was further inspected, and it was found that the cards utilized in testing had no liquid above the gel layer of the b column.The customer performed repeat testing of the patient sample and the donor unit with the same lot of mts gel cards that had passed visual appearance check prior to use and expected results were obtained.No biased results were reported to the physicians.No patient or donor was harmed because of these events.

Brand Name
MTS BLOOD GROUPING A/B/D MONOCLONAL GROUPING CARD
Common Device Name
MTS GEL CARDS - BLOOD GROUPING REAGENTS
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18299784
Report Number0001056600-2023-00035
Device Sequence Number17888446
Product Code QHR
UDI-Device Identifier10758750005963
UDI-Public10758750005963
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMTS081115
Device Lot Number041423053-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown